Sunday, 31 May 2015

Hello Medication.

Hi there,

A little update on my mental health situation.

As you know, I mentioned that I would be starting a new medication called Quetiapine.
In the previous post (which you can find here) I wrote about my hesitations when starting this one.
This medication is different to any of the others I've tried. This is an anti psychotic.

Anti psychotic? You must be crazy...


I thought that too and in all honesty, I fell like I am pretty crazy right about now but who cares about labels -you do silly- as long as they have a chance of helping me.

I was prescribed 25mg tablets to take every morning and every night.

Admittedly I was terrified but I put my hesitations aside and took the first pill. I took it of an evening so I didn't really notice the side effects.

The main list of side effects include:

  • Feeling dizzy and light headed
  • Feeling sleepy, drowsy with blurred vision
  • Indigestion
  • Dry mouth
  • Headaches
  • Constipation
  • Increased appetite, weight gain
  • Feeling shaky
  • Increased number of infections like coughs and colds
When I woke up the next day I took another tablet and that's when it got weird.
After just an hour after taking the tablet I struggled to keep my eyes open and experienced really blurred vision and trouble focusing. I felt really light headed and couldn't stand up without feeling really dizzy. When I stood up my balance would go off and I'd have to sit straight back down again.
I also found I had a blocked nose and a sore throat (Hay fever may be to blame for that though..or a cold) which didn't help the way I felt. 
I noticed that I felt detached from myself at some points during the day almost like I wasn't in my own body...It was really strange. It was also really frustrating. I was trying so hard just to ride out the sedating effect and the inner conflict was not nice. It was a constant fight to keep my eyes open and even then I couldn't get my eyes to focus.
Another glorious thing was the dry mouth. I have never felt thirst like it!
I felt like I needed to continuously drink and that still wouldn't be enough. I knew what to expect with this so I cut out caffeine completely to help. I also started drinking so much more water to aid rehydration. 

Day 2/3 came around and I felt really lethargic, drowsy and thirsty. Really thirsty!
I found that the tablets kicked in so much faster when eating some food just after taking them. You have half an hour to settle yourself before the dizziness and sedation kicks in.

Day 4 and I was still so lethargic. My mouth was dry and I had a niggling headache all day. The thing that got to me most was the frustration. The inability to stay awake really got to me. I felt really deflated and sick of the whole situation. 

And now?
I still feel really frustrated and upset about the whole situation and the side effects are still in full swing. I'm still struggling to stay awake and stay motivated but I'm hoping with time that'll change.
I'm finding that I have no time for anything because I'm asleep most of the time! It's an annoying situation but I'm dealing with it. 

On the plus side, on Thursday I went to my aunts birthday BBQ. I got a bus there and a bus back.
I...Got...On...A...Bus!.....2...Buses...In...Fact!!!
I didn't feel scared, I didn't feel judged. In fact, I didn't feel anything but relief that I wasn't walking.
Anyone who knows me (and all you guys that read this blog and know my story) knows this is a big deal and it is progress!
Maybe they're working, maybe they're not. But all I know is that I've taken the leap and explored this avenue. 

You never know unless you try.

Thanks for reading
Loubee Lou
xxx



No comments:

Post a Comment